High Wind, Guadalupe Mountains of Culberson County
- When
- March 29, 4:00 AM MST to March 30, 6:00 AM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- RAWS
An upper trough passing by just north of the region imparted strong westerly winds to the Guadalupe Mountains.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
An upper trough passing by just north of the region imparted strong westerly winds to the Guadalupe Mountains.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Mar 29, 2:36 AM MST, 1 hour 24 minutes earlier.
Area Forecast Discussion
National Weather Service Midland/Odessa TX
436 AM CDT TUE MAR 29 2016
.DISCUSSION...
Upper pattern has a strong low over the Great Basin this morning
that will wobble east today moving on to the Central Plains by
Wednesday while the base of the trough extends back toward Baja.
This low will continue to move off to east while the trough slowly
swings through. Some models develop the trough into a cut off low
over northern Mexico by Friday that moves over the area Saturday.
Will start off today with some stratus over the Permian Basin and a
little across the Lower Trans Pecos while the west is clear. Stratus
will burn off during the morning and should see increasing high clouds
from the west. A leeside trough will extend down across the region
today... west of this trough the wind should come around to the SW
with warmer and drier conditions expected. A Pacific front will push
through Wednesday as upper trough swings across... a west wind will
sweep moisture eastward. Temps will remain above normal today and
Wednesday with highs in the 80s and some 90s along the Rio Grande...
but another cold front late in the week will knock highs down into the
60s for a couple of days. warmer readings return Sunday and continue
into next week.
Rain chances increase toward the weekend as the cut off low approaches.
Temperatures will be cool then so expecting mainly a slight chance of
showers across the southern CWA.
&&
.FIRE WEATHER...
The Red Flag Warning for this afternoon and evening has been
expanded to include the Van Horn Area and Highway 54 Corridor and
the Davis and Apache Mountains in addition to the Guadalupe
Mountains and Southeast New Mexico Plains, given WFAS High to Very
High forecast fire danger as well as winds expected to meet the low
end of RFW criteria. Given poor to fair nocturnal recovery across
the western half of the forecast area tonight, critical fire weather
conditions are expected to expand on Wednesday as windier conditions
develop, and despite slightly cooler temperatures. Thus, have
issued a Fire Weather Watch for the Guadalupe Mountains, southeast
New Mexico Plains, the northwest Permian Basin, Reeves/Loving
counties, the Van Horn/Highway 54 Corridor, the Marfa Plateau, and
the Davis and Apache Mountains. This Watch may need to be expanded
if stronger winds look likely, particularly across the Permian
Basin. A reprieve from critical fire weather conditions looks
likely Thursday, as temperatures will be cooler and winds will be
lighter behind a cold front.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 83 56 83 44 / 0 20 10 0
Carlsbad 85 52 77 38 / 0 0 0 0
Dryden 84 59 91 57 / 0 10 10 0
Fort Stockton 87 55 82 50 / 0 10 0 0
Guadalupe Pass 76 45 67 38 / 0 0 0 0
Hobbs 81 49 73 32 / 0 10 0 0
Marfa 81 39 75 38 / 0 0 0 0
Midland Intl Airport 84 57 82 42 / 0 10 0 0
Odessa 85 57 80 44 / 0 10 0 0
Wink 86 51 82 41 / 0 10 0 0
&&
.MAF Watches/Warnings/Advisories...
NM...Red Flag Warning from noon today to 9 PM MDT this evening for
Guadalupe Mountains-Southeast Plains.
Fire Weather Watch from Wednesday afternoon through Wednesday
evening for Guadalupe Mountains-Southeast Plains.
TX...Red Flag Warning from 1 PM CDT /noon MDT/ this afternoon to 10
PM CDT /9 PM MDT/ this evening for Davis/Apache Mountains
Area-Guadalupe Mountains-Van Horn and Highway 54 Corridor.
Fire Weather Watch from Wednesday afternoon through Wednesday
evening for Andrews-Davis/Apache Mountains Area-Dawson-
Gaines-Guadalupe Mountains-Loving-Marfa Plateau-Reeves
County and Upper Trans Pecos-Van Horn and Highway 54
Corridor.
&&
84/72HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 441 AM CDT TUE MAR 29 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-300945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 441 AM CDT TUE MAR 29 2016 /341 AM MDT TUE MAR 29 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...TODAY AND TONIGHT WARM...DRY...AND BREEZY CONDITIONS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING IN THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...THE VAN HORN AREA AND HIGHWAY 54 CORRIDOR...AND THE DAVIS AND APACHE MOUNTAINS. A RED FLAG WARNING IS IN EFFECT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP ON WEDNESDAY IN THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...THE NORTHWEST PERMIAN BASIN...REEVES COUNTY AND THE UPPER TRANS PECOS...LOVING COUNTY...THE VAN HORN AREA AND HIGHWAY 54 CORRIDOR...THE MARFA PLATEAU...AND THE DAVIS AND APACHE MOUNTAINS. A FIRE WEATHER WATCH IS IN EFFECT FOR THESE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
2 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2016Every state in 2016This day in weather historyWarnings in Texas, March 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 617867, 617868.